Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 110, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 5, 2006, 8:35 PM MST for Cochise County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2006, 8:35 PM MST (03:35 UTC)
- Expired
- Sep 5, 2006, 9:00 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 54 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 060336 FFWTWC AZC003-060500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 835 PM MST TUE SEP 5 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 1000 PM MST * AT 831 PM MST...SEVERAL TRAINED WEATHER SPOTTERS IN SIERRA VISTA REPORTED AROUND AN INCH OF RAIN HAS FALLEN IN THE PAST 45 MINUTES WITH SOME LOCATIONS IN THE CITY EXPERIENCING SIGNIFICANT STREET FLOODING AT THIS TIME. WEATHER RADAR STILL CONTINUES TO INDICATE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHWEST COCHISE COUNTY...WITH THE HEAVIEST RAINFALL LOCATED ALONG HIGHWAY 90 FROM KARTCHNER CAVERNS... TO WHETSTONE...INTO THE CITY OF SIERRA VISTA. THESE STORMS CONTAIN MODERATE TO HEAVY RAINFALL THAT WILL PRODUCE AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN THROUGH 1030 PM MST. RAINFALL RUNOFF WILL FILL NORMALLY DRY WASHES AND ROADWAY DIPS WITH RUNNING WATER. IN ADDITION...SIGNIFICANT PONDING OF WATER WILL OCCUR IN POOR DRAINAGE AND OTHER LOW LYING AREAS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT ATTEMPT TO CROSS ROADWAY DIPS FILLED WITH RUNNING WATER OF UNKNOWN DEPTH...THE ROAD AHEAD MAY BE UNDERMINED. LAT...LON 3134 11045 3134 10997 3161 11013 3187 11045 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 060502 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 959 PM MST TUE SEP 5 2006 AZC003-060509- COCHISE AZ- 959 PM MST TUE SEP 5 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MST FOR SOUTHWESTERN COCHISE COUNTY... ALTHOUGH LIGHT TO MODERATE RAINFALL CONTINUES TO FALL ACROSS SOUTHWEST COCHISE COUNTY...THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 1000 PM MST. HOWEVER...RAINFALL RUNOFF WILL CONTINUE TO DRAIN INTO WASHES NEAR SIERRA VISTA. IN ADDITION...SIGNIFICANT PONDING OF WATER WILL BE PRESENT IN CERTAIN STREETS...AS WELL AS POOR DRAINAGE AREAS AND OTHER LOW LYING AREAS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3134 11045 3134 10997 3161 11013 3187 11045 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:00 PM MST, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 5, 2:00 PM MST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST TUE SEP 5 2006 .SYNOPSIS...ENOUGH MOISTURE WILL REMAIN ACROSS SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEK. && .DISCUSSION...LOTS OF DEBRIS CLOUD ACROSS SOUTHERN AND EASTERN AREAS EARLY THIS AFTERNOON AFTER SOME MORNING SHOWERS. CLEARING TO THE WEST ALLOWED NICE SOLAR INSOLATION AND SCATTERED THUNDERSTORM DEVELOPMENT. STILL PLENTY OF MOISTURE WITH PLUME ACROSS MOST OF THE AREA FROM THE REMAINS OF JOHN. PRECIPITABLE WATER CAME IN AT 1.42 INCHES ON THE 12Z KTUS SOUNDING BUT HIGHER VALUES SOUTH AND EAST ON GOES SOUNDER ESTIMATES. WEAKENING UPPER LEVEL LOW WILL CONTINUE TO FILL OVER THE NEXT 24 HRS WITH WEST COAST RIDGE BECOMING THE MORE DOMINANT FEATURE. THIS COULD LEAD TO A LITTLE DRYING BUT THAT IS RELATIVE...SHOULD STILL HAVE ENOUGH MOISTURE FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS MOST OF THE WEEK. THERE IS A PATCH OF DRIER AIR THAT COULD WRAP IN FROM NORTHERN NEW MEXICO LATE WEDNESDAY INTO THURSDAY. A STRONG IMPULSE COULD HELP FOCUS REMNANT AND LINGERING MOISTURE FRIDAY FOR AN UPSWING IN THUNDERSTORM COVERAGE. A DRY NORTHERLY FLOW IS THEN EXPECTED TO PUSH THE DEEPEST MOISTURE OUT BY LATE IN THE WEEKEND. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:57 PM MST | Flash Flood Warning | TWC | Pima | 18 min |
| Sep 6, 4:15 PM MST | Flash Flood Warning | TWC | Pima |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.